Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 5, 2022, 4:22 PM CST for Gentry County, Harrison County, Worth County, Missouri. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2022, 4:22 PM CST (22:22 UTC)
- Expired
- Mar 5, 2022, 4:45 PM CST
- In force
- 23 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gentry County, MO, Harrison County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 164 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 4:30 PM CST | HAIL 0.88 | 1 Ne Albany, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 2:04 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -441 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 425 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422
WUUS53 KEAX 052222
SVREAX
MOC075-081-227-052245-
/O.NEW.KEAX.SV.W.0002.220305T2222Z-220305T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
422 PM CST Sat Mar 5 2022
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southeastern Worth County in northwestern Missouri...
Northeastern Gentry County in northwestern Missouri...
Northwestern Harrison County in north central Missouri...
* Until 445 PM CST.
* At 421 PM CST, a severe thunderstorm was located over Albany,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Albany, Eagleville, New Hampton, Blythedale, Darlington and
Martinsville.
This includes Interstate 35 in Missouri between mile markers 102 and
108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for north central
and northwestern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM CST for north central
and northwestern Missouri.
&&
LAT...LON 4013 9429 4017 9446 4051 9423 4050 9389
TIME...MOT...LOC 2221Z 221DEG 46KT 4023 9433
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Blair1 follow-up statement
412
WWUS53 KEAX 052239
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
439 PM CST Sat Mar 5 2022
MOC075-081-227-052249-
/O.EXP.KEAX.SV.W.0002.000000T0000Z-220305T2245Z/
Worth MO-Gentry MO-Harrison MO-
439 PM CST Sat Mar 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WORTH...
NORTHEASTERN GENTRY AND NORTHWESTERN HARRISON COUNTIES WILL EXPIRE AT
445 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM CST for north central
and northwestern Missouri.
LAT...LON 4013 9429 4017 9446 4051 9423 4050 9389
TIME...MOT...LOC 2239Z 221DEG 46KT 4037 9417
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 3:53 PM CST, 29 minutes earlier.
Area forecast discussion, Mar 5, 3:53 PM CST, 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 353 PM CST Sat Mar 5 2022 .Discussion... Issued at 321 PM CST SAT MAR 5 2022 KEY MESSAGES - Strong to severe thunderstorms are expected across far northern MO (north of US-36). Primary hazards include high winds and hail. An isolated tornado is possible - Weaker showers and thunderstorms are expected south of US-36. Gusty winds and sub-severe hail are still possible. - Breezy conditions are expected to continue through the overnight. Sustained with at 20-25 MPH with gusts 30-40 MPH are expected. - Breezy conditions and dry air both ahead and behind the cold front increases fire weather concerns. Burning is discourage. DETAILED DISCUSSION A fairly active weather pattern is expected over the next 48 hours. Strong southerly winds have pushed temperatures up into the 70's most areas. A strong cold front to the west moves through this afternoon bring chances for showers and thunderstorms with potentially strong to severe storms expected across northern MO. This front also flips the switch back to winter plummeting temperatures before some light snow moves through Monday morning. Starting off with the next few hours, a surface low over north central KS works its way north and eastward through the afternoon and overnight. A large area of instability driven by swift southerly warm air advection and bounded by a moisture boundary across central KS works its way into E KS and W MO. The triple point of the low is the largest concern due to the interactions and forcing of all the boundaries. Showers and thunderstorms this morning have slowed the progression of warm air northward which slightly lowers severe potential; however, it has also moved the concern further south toward the MO/IA border. Therefore, areas across northern MO, primarily north of US-36 remain in a favorable environment for strong to severe storms. High winds above 65 MPH and 1-1.5 inch hail continue to be the primary concerns. An isolated tornado cannot be ruled out with a small bulge in the moisture boundary working its way into far NW MO. Ample shear and instability above 1000 J/kg K reinforce the environment. The largest uncertainty at the moment is the storm motions compared to the push of warm air mentioned earlier. Storm motions around 50-60kts allude to storms quickly moving into a cooler environment which results in more elevated convection reducing tornado chances. However, this does not significant reduce the wind and hail hazards which are the primary threats. Further south the cold front is expected to lag behind the moisture boundary. A line of scattered showers and thunderstorms is expected to form southward along the moisture boundary to the west and work its way through the region this afternoon and evening. These storms are expected to be weaker than those to the north; however, an isolated strong cell with gusty winds and sub severe hail is possible. Chances for precipitation decrease as you move further south along the KS/MO border. On top of all of this, southerly winds around 20-25 MPH with gusts over 40 MPH continue into the overnight. Expectations are for winds to remain below Wind Advisory criteria; however, if post frontal winds are faster than anticipated, a wind advisory may be needed for the overnight. Winds are expected to slow down before sunrise tomorrow morning. But wait, there's more! Behind this cold front, air temperatures traumatically decrease into The 50s Sunday, then 40s Monday. Overnight Sunday into Monday, another wave moves to the southeastern MO which brings chances for light rain and snow. Snow accumulations are expected to be relatively minor with most places being 0.2-0.5 inches. Areas further north may see near an inch of snow accumulation. A break from the activity comes Tuesday and Wednesday when sunshine returns and temperatures rebound into the 50s. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1139 AM CST SAT MAR 5 2022 MVFR conditions are anticipated for a majority of the period. Some isolated showers and thunderstorms are expected in the area for the next hour or two. An area of clearing to the west is forecasted to move over the region which may lift CIGs into VFR for a few hours ahead of a cold front approaching from central KS. CIGs are expected to lower ahead of the frontal passage; however, dry air behind the front is expected to keep coverage relatively scattered. Winds are expected to be gusty through the period with gusts around 30-35 knots anticipated. Winds start southerly before transitioning through westerly to northerly behind the front. Winds are expected to dissipate near sunrise tomorrow. && .Fire Weather... Issued at 355 AM CST SAT MAR 5 2022 Southerly winds have been sustained at 20-25 MPH with gusts reaching 30-40 MPH. Winds have been gradually shifting toward the southwest ahead of an approaching cold front. Winds are expected to continue to shift northwesterly once the front passes. Showers and thunderstorms are expected as the front moves through; however, dry air and gusty winds behind the front keeps fire weather concerns elevated through the overnight. Winds relax towards sunrise tomorrow. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Pesel Aviation...Pesel Fire Weather...Pesel
Hazardous weather outlook, Mar 5, 3:32 AM CST, 12 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 332 AM CST Sat Mar 5 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-060945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 332 AM CST Sat Mar 5 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Elevated fire weather concerns expected today as afternoon highs warm back into the 60s and 70s with gusting winds up to 35 to 40 MPH. Strong to severe storms are possible Saturday evening with damaging winds and hail up to the size of a quarter the main threats. A isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rain is expected to change over to snow Sunday night into Monday... minor snow accumulations are possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Mar 5, 2:52 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
252 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL WESTBORO 40.54N 95.32W
03/05/2022 M0.88 INCH ATCHISON MO EMERGENCY MNGR
&&
BTSpecial weather statement, Mar 5, 3:02 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
302 PM CST Sat Mar 5 2022
MOZ002-011-012-052130-
Holt MO-Nodaway MO-Andrew MO-
302 PM CST Sat Mar 5 2022
...A strong thunderstorm will impact portions of northeastern Holt,
central Nodaway and northern Andrew Counties through 330 PM CST...
At 302 PM CST, Doppler radar was tracking a strong thunderstorm near
Maitland, or 12 miles southwest of Maryville, moving northeast at 35
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maryville, Ravenwood, Maitland, Barnard, Conception Junction, Graham,
Pickering, Clyde and Arkoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for northwestern
Missouri.
&&
LAT...LON 4038 9460 4030 9460 4007 9497 4020 9513
4053 9479
TIME...MOT...LOC 2102Z 224DEG 30KT 4019 9499
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BTSpecial weather statement, Mar 5, 3:37 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
337 PM CST Sat Mar 5 2022
MOZ004-012-013-052200-
De Kalb MO-Gentry MO-Andrew MO-
337 PM CST Sat Mar 5 2022
...A strong thunderstorm will impact portions of southern Gentry,
southeastern Andrew and northwestern DeKalb Counties through 400 PM
CST...
At 337 PM CST, Doppler radar was tracking a strong thunderstorm near
Country Club Villa, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Savannah, Country Club Villa, Country Club, King City, Union Star,
Amazonia, Cosby, Ford City and Helena.
This includes the following highways...
Interstate 29 between mile markers 52 and 58.
Interstate 229 between mile markers 10 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for northwestern
Missouri.
&&
LAT...LON 4012 9422 3982 9465 3982 9487 3989 9491
4013 9461
TIME...MOT...LOC 2137Z 222DEG 45KT 3989 9476
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BlairSpecial weather statement, Mar 5, 4:16 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
416 PM CST Sat Mar 5 2022
MOZ003>005-052245-
Worth MO-Gentry MO-Harrison MO-
416 PM CST Sat Mar 5 2022
...A strong thunderstorm will impact portions of eastern Worth,
Gentry and northwestern Harrison Counties through 445 PM CST...
At 416 PM CST, Doppler radar was tracking a strong thunderstorm near
Albany, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albany, Eagleville, New Hampton, Darlington, Gentry, Allendale,
Denver, Martinsville and Hatfield.
This includes Interstate 35 in Missouri between mile markers 105 and
112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for north central
and northwestern Missouri.
&&
LAT...LON 4054 9388 4011 9433 4014 9453 4057 9428
4057 9400
TIME...MOT...LOC 2216Z 221DEG 46KT 4020 9439
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 8:30 AM CST | Special Weather Statement | EAX | Gentry | 30 min |
| Mar 5, 8:39 AM CST | Special Weather Statement | EAX | Worth | 36 min |
| Mar 5, 3:02 PM CST | Special Weather Statement | EAX | Nodaway | 28 min |
| Mar 5, 3:28 PM CST | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 28 min |
| Mar 5, 3:37 PM CST | Special Weather Statement | EAX | DeKalb | 23 min |
| Mar 5, 4:16 PM CST | Special Weather Statement | EAX | Gentry | 29 min |
| Mar 5, 4:56 PM CST | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 19 min |
| Mar 5, 5:13 PM CST | Tornado Warning | EAX | Harrison, Mercer, Schuyler | 197 days |
| Mar 5, 5:28 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 32 min |
| Mar 5, 5:43 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Ray | 47 min |
| Mar 5, 5:51 PM CST | Severe Thunderstorm Warning | EAX | Linn, Livingston | 39 min |
| Mar 5, 5:54 PM CST | Severe Thunderstorm Warning | EAX | Grundy, Livingston, Mercer, Sullivan | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.